Virginia, 2009Hail and Damaging Winds in Virginia, July 26, 2009
July 26, 2009 · NWS RNK · 12 events in 2 counties and zones
A cold front slowly made its way across the region. Numerous showers and thunderstorms were associated with it.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front slowly made its way across the region. Numerous showers and thunderstorms were associated with it. Some of these storms reached severe levels once the front was east of the crest of the Blue Ridge.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 26, 12:50 PM EST, 4 minutes earlier.
Area forecast discussion, Jul 26, 12:50 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 PM EDT SUN JUL 26 2009
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE EAST ACROSS THE MOUNTAINS INTO
TONIGHT BEFORE STALLING ALONG THE BLUE RIDGE EARLY MONDAY. THE
FRONT WILL THEN DISSIPATE JUST EAST OF THE AREA ON TUESDAY. THIS
WILL KEEP A CONTINUED CHANCE OF SHOWERS AND STORMS INTO THE NEW
WORK WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
QUICK UPDATE TO ALL PRODUCTS TO REFLECT STRONGER WINDS ACROSS THE
REGION THIS AFTERNOON. THIS DESPITE EXTENSIVE CLOUD COVER OVER THE
RIDGES WHERE WESTERLY WINDS REMAIN GUSTY TO AROUND 30 MPH AT
TIMES. EXPECT THIS GRADIENT TO SPILL EAST GIVEN HEATING AND BETTER
MIXING AHEAD OF THE UPSTREAM FRONT. SOME SMALL CHANGES AS WELL TO
POPS GIVEN LATEST RADAR TRENDS.
GIVEN RADAR TRENDS WITH SHWRS AND THUNDERSTORMS LINED UP TO CENTRAL
TN/KY...RAINFALL LAST EVENING...AND MODELS
NOW...ESPECIALLY GFS WHICH HAS DECENT HANDLE ON CURRENT PRCIP AREA...
SUGGESTING WAVE ROUNDING THE TROF TO PULL THE BESTTER FORCING AND
PRECIP A BIT BACK TO THE NORTH AGAIN...HAVE DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR THE FAR WESTERN COUNTIES...TAZEWELL THROUGH
GREENBRIER...THROUGH EARLY THIS EVENING. MORE EXTENSIVE CLOUD COVER
EXPECTED MOST OF THE DAY IN THE WEST...SO ADJUSTED HIGHS DOWNWARD
3-5 DEG...REALIZING THAT IF RAIN CONTINUES WITHOUT MUCH BREAK AT ALL
TEMPS COULD BE EVEN COOLER. NO CHANGES TO FCST IN THE EAST...AND
STILL THINKING A NEW AREA OF CONVECTION COULD DEVELOP NEAR WEAK LEE
SIDE TROUGH AXIS AND DIFFERENTIAL HEATING BOUNDARY BY MID TO LATE
AFTERNOON...AND A FEW OF THESE STORMS COULD BE SEVERE. MODELS
PROBABLY UNDERDO THE INSTABILITY FORECAST TOO MUCH CLOUD COVER THAT
FAR EAST. DOWNSLOPE WSW FLOW MAY ACT TO INHIBIT SOMEWHAT OR AT LEAST
KEEP STRONGER STORMS WELL EAST OF THE BLUE RDG.
PREV DISCUSSION...
UPPER LOW ACROSS THE GREAT LAKES WILL CONTINUE TO BRING SHORTWAVES
THROUGH THE OHIO VALLEY TODAY AND KEEP OUR AREA IN THE BROAD
SOUTHWEST FLOW. SFC FRONT LOCATED ACROSS THE OHIO VALLEY WILL
SLOWLY MOVE EAST THROUGH OUR AREA TODAY BRINGING A CONTINUED
CHANCE OF SHOWERS AND STORMS. PLACED HIGHEST POPS IN THE NORTH
WHERE UPPER DIVERGENCE IS EXPECTED TO BE STRONGEST. THIS IS WHERE
850MB THETA-E RIDGE IS EXPECTED TO BE FOR MOST OF THE DAY BEFORE
FINALLY PUSHING EAST WITH THE FRONT THIS AFTERNOON. THIS AREA WILL
HAVE TO BE MONITORED FOR POTENTIAL FLASH FLOOD PRODUCTS IF
ADDITIONAL PRECIPITATION DEVELOPS.
SECOND AREA OF THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE LEE
SIDE TROF ALONG AND EAST OF THE BLUE RIDGE. IN THIS AREA...MINIMAL
CLOUD COVER SHOULD ALLOW ATMOSPHERE TO BECOME QUITE UNSTABLE WITH
GFS BUFKIT SOUNDINGS INDICATING CAPES AROUND 1500 J/KJ. WILL
CONTINUE TO HIGHLIGHT POTENTIAL SVR IN HWO. TEMPS SHOULD AGAIN
EXCEED 90 IN THE SOUTHEAST...BUT CLOUD COVER IN THE MOUNTAINS MAY
HOLD HIGHS CLOSER TO GFS MOS VALUES.
AREAL COVERAGE OF PRECIP TO DIMINISH SUNDAY NIGHT AS UPPER JET
FINALLY LIFTS...BUT WITH THETA-E RIDGE STILL FORECAST ALONG AND
EAST OF THE BLUE RIDGE WILL KEEP SMALL POPS OVERNIGHT SUNDAY.
WARMER GFS MOS VALUES WERE PREFERRED FOR LOWS TONIGHT.
FORECAST AREA REMAINS UNDER A WEAK UPPER TROF AND MODELS CONTINUE
TO SHOW WEAK CONVERGENCE AXIS ALONG THE BLUE RIDGE MONDAY....AS
WELL AS HIGHER THETA-E AND CAPES AROUND 1000 J/KG. THEREFORE WILL
CONTINUE TO KEEP CHANCE OF STORMS IN THE FORECAST FOR MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
WEAK UPPER TROF FINALLY LIFTS EAST OF THE FORECAST AREA ON
TUESDAY...BUT WEAK SHORTWAVES RIDING THROUGH SOUTHWEST FLOW AND
THETA-E RIDGE STILL OVER THE AREA MEAN ANOTHER SHOT FOR SCT STORMS
TUES AFTERNOON. AMOUNT OF CLOUD COVER WILL BE KEY FOR HIGH TEMPS.
FOR NOW...WENT BETWEEN GFS AND NAM MOS VALUES FOR HIGHS.
UPPER RIDGE AXIS FINALLY ATTEMPTS TO NOSE INTO THE MID ATLANTIC
REGION WEDNESDAY. SERIES OF SHORTWAVES CONTINUING TO MOVE THROUGH
UPPER SOUTHWEST FLOW...WHICH WILL BE DIFFICULT TO TIME THIS FAR IN
ADVANCE. THIS ALONG WITH A DEEP MOISTURE PROFILE PER GFS BUFKIT
SOUNDINGS AGAIN REQUIRE A CHC OF AFTERNOON SHOWERS AND STORMS.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
MEAN UPPER TROF TO THE WEST AND A MOIST SW FLOW CONTINUING THRU
THE PERIOD. HOWEVER PIECES OF MID LEVEL ENERGY EJECTING EAST FROM
THE 5H TROFFINESS LIKELY TO PROPEL A WEAKENING SURFACE FRONT SE
TOWARD THE AREA INTO LATE WEEK BEFORE DISSIPATING. AS A WEAK
SURFACE WAVE SLIDES BY TO THE NW...THEN OVER THE SOUTH/EAST
THURSDAY AS THE AXIS OF DEEPER RESIDUAL MOISTURE EDGES SE. THIS
GENERALLY IN LINE WITH THE LATEST ENSEMBLES EARLY ON...THEN CLOSER
TO THE 00Z GFS/ECMWF BLEND WHICH SUPPORT AT LEAST HIGH CHANCE
POPS...AND HEAVY RAIN POTENTIAL PER VERY HIGH PWATS BY MID WEEK.
THUS FOLLOWED CLOSE TO THE LATEST HPC GUIDANCE FOR HIGHER DIURNAL
POPS THRU THU. COVERAGE LIKELY TO BECOME A LITTLE MORE SCATTERED
FRI/SAT...UNDER LESS FOCUS WITH THE DECAYING FRONT JUST NORTH AND
LIFT SHIFTING BACK NW TO THE NEXT COLD FRONT DROPPING SE INTO THE
MIDWEST. DEEP RH REMAINS IN PLACE THOUGH AND GIVEN
HEATING/OROGRAPHICS/BOUNDARIES HARD TO GO BELOW CHANCE POPS EXCEPT
POSSIBLY LATE FRI NIGHT AT THIS POINT. OTRW BASICALLY A
PERSISTENCE FORECAST UNDER A WARM/HUMID AIRMASS AND MUGGY
TEMPS...WITH MAINLY 60S FOR LOWS RANGING TO OVERALL 80S FOR HIGHS
THRU THE PERIOD.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
CONVECTION WILL CONTINUE TO DEVELOP AND SPREAD EAST ACROSS THE
SOUTHEAST PORTION OF THE AREA THROUGH LATE THIS AFTERNOON.
ALTHOUGH MOST OF THIS ACTIVITY MAY MISS THE EASTERN TAF SITES WILL
INCLUDE A VCTS OR CB MENTION FOR A FEW HOURS. OTRW EXPECT THE MID
DECK OVER THE WEST TO ERODE WITH A FEW ADDED SHRA/TSRA POSSIBLE AS
HEATING DEVELOPS LATER ON. THE COLD FRONT WILL ENTER THE WESTERN
REGIONS THIS EVENING BUT EXPECT MOST CONVECTION TO WIND DOWN AFTER
LOSS OF HEATING IN ALL EXCEPT THE FAR SW. OTRW EXPECT A MIX OF
VFR/MVFR OVERNIGHT WITH PATCHY DENSE IFR POSSIBLE IN THE VALLEYS
AND WHERE EARLIER RAINFALL OCCURRED. MONDAY THRU THURSDAY...A
SERIES OF COLD FRONTS WILL KEEP SCATTED SHRA/TSRA IN THE FORECAST
WITH LOCALIZED IFR/MVFR CONDITIONS. OVERNIGHT VALLEY/RIVER FOG IS
LIKELY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 7 PM EDT THIS EVENING FOR VAZ007.
NC...NONE.
WV...FLASH FLOOD WATCH UNTIL 7 PM EDT THIS EVENING FOR WVZ042-043-
045.
&&
SYNOPSIS...PH/SK
NEAR TERM...JH/PH/SK
SHORT TERM...PH
LONG TERM...JH
AVIATION...JH/PC/PHHazardous weather outlook, Jul 26, 9:16 AM EST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1016 AM EDT SUN JUL 26 2009
NCZ004>006-020-VAZ043>047-058-059-271430-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1016 AM EDT SUN JUL 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL MOVE THROUGH THE AREA LATER THIS AFTERNOON.
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF
THE FRONT THROUGH THIS EVENING. THE PRIMARY THREAT APPEARS TO BE
FROM DAMAGING WINDS ALTHOUGH SOME LARGE HAIL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.
VAZ007-WVZ042-043-045-271430-
TAZEWELL-MERCER-SUMMERS-GREENBRIER-
1016 AM EDT SUN JUL 26 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINS...WHICH COULD CAUSE
FLASH FLOODING ESPECIALLY ALONG SMALLER CREEKS AND STREAMS THROUGH
EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>003-018-019-VAZ009>020-022>024-032>035-WVZ044-271430-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-MONROE-
1016 AM EDT SUN JUL 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON...TRIGGERING
SCATTERED THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...ISOLATED STORMS MAY BRING DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 7:44 AM EST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
844 AM EDT SUN JUL 26 2009
VAZ007-WVZ042-261445-
TAZEWELL-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...FLAT TOP
844 AM EDT SUN JUL 26 2009
...CONTINUED RAINFALL MAY RESULT IN MINOR FLOODING...
NUMEROUS SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO WILL
CONTINUE TO TRACK OVER RICHLANDS...TAZEWELL...BLUEFIELD...PRINCETON
AND SURROUNDING AREAS THROUGH AT LEAST MID MORNING. RAINFALL THIS
MORNING HAS NOT BEEN PARTICULARLY HEAVY...HOWEVER AN ADDITIONAL
INCH TO INCH AND A HALF IS POSSIBLE IN SOME LOCATIONS THROUGH
11:00 AM EDT...AND THIS WOULD BE ENOUGH TO CAUSE PONDING OF WATER
ON ROADWAYS AND IN LOW LYING AREAS...ESPECIALLY IN URBAN LOCATIONS
AND AREAS THAT HAVE KNOWN DRAINAGE PROBLEMS.
DO NOT ATTEMPT TO DRIVE THROUGH WATER IF IT IS FLOWING ACROSS THE
ROAD. SLOW DOWN IF TRAVELING IN HEAVY RAIN AS STANDING WATER CAN
CAUSE HYDROPLANING.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.
SK
Local storm report, Jul 26, 7:51 AM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
851 AM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND DMG CLIFTON FORGE CITY 37.82N 79.83W
07/25/2009 ALLEGHANY VA LAW ENFORCEMENT
TREE DOWN ON BYRD STREET
&&
TWSpecial weather statement, Jul 26, 12:12 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
112 PM EDT SUN JUL 26 2009
VAZ017-032-033-043-261815-
FLOYD VA-FRANKLIN VA-HENRY VA-PATRICK VA-
112 PM EDT SUN JUL 26 2009
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN...HENRY AND
PATRICK COUNTIES...
AT 110 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WOOLWINE...
MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR CHARITY AROUND 120 PM...ENDICOTT AROUND 125
PM...FAIRY STONE STATE PARK AROUND 130 PM...BASSETT AROUND 135 PM AND
FERRUM AROUND 140 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8006 3674 7993 3665 8034 3685 8044
EXPERIMENTAL
SK
Special weather statement, Jul 26, 12:32 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
132 PM EDT SUN JUL 26 2009
VAZ033-034-044-045-261830-
BEDFORD VA-CAMPBELL VA-FRANKLIN VA-PITTSYLVANIA VA-
132 PM EDT SUN JUL 26 2009
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...CAMPBELL...FRANKLIN
AND PITTSYLVANIA COUNTIES...INCLUDING SMITH MOUNTAIN LAKE...
AT 130 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF PENHOOK...OR OVER EASTERN SMITH MOUNTAIN LAKE...MOVING EAST AT 25
MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR PITTSVILLE AROUND 145 PM...LEESVILLE AROUND
200 PM...ALTAVISTA AROUND 215 PM AND STRAIGHTSTONE AROUND 230 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3727 7927 3701 7912 3692 7966 3710 7972
EXPERIMENTAL
SK
Thunderstorm Wind, Henry
- When
- July 26, 12:54 PM EST
- Where
- Henry County, 1.77 mi SE of Spencer
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.600, -80.000
Thunderstorm winds blew down a tree on George Taylor Road. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- July 26, 12:56 PM EST
- Where
- Henry County, Horse Pasture
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.630, -79.950
Thunderstorm winds blew down trees and power lines. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- July 26, 12:58 PM EST
- Where
- Henry County, 2.3 mi NNE of Ridgeway
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 36.608, -79.847
Thunderstorm winds blew down a tree and a power line down on Poteat Drive. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- July 26, 12:58 PM EST
- Where
- Henry County, 1.59 mi NNE of Ridgeway
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.599, -79.854
Thunderstorm winds blew a tree down on Old Sand Road. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- July 26, 12:58 PM EST
- Where
- Henry County, Ridgeway
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 36.580, -79.870
Thunderstorm winds blew trees down on Vista View Lane, 220 Bypass, Mica Road and Morehead Avenue. Damage values are estimated.
Hail, Campbell
- When
- July 26, 1:00 PM EST
- Where
- Campbell County, 1.1 mi E of Altavista
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.120, -79.280
Thunderstorm Wind, Henry
- When
- July 26, 1:02 PM EST
- Where
- Henry County, 0.61 mi NE of Old Liberty
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.656, -79.812
Thunderstorm winds blew a tree down at the intersection of Mt. Olivette Road and Old Liberty Drive. Damage values are estimated.
Hail, Campbell
- When
- July 26, 1:02 PM EST
- Where
- Campbell County, 1.1 mi E of Altavista
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.120, -79.280
Hail, Campbell
- When
- July 26, 1:05 PM EST
- Where
- Campbell County, 1.1 mi E of Altavista
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.120, -79.280
Thunderstorm Wind, Henry
- When
- July 26, 1:10 PM EST
- Where
- Henry County, 1.15 mi SSE of Fontaine
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $900
- Reported by
- Public
- Coordinates
- 36.634, -79.865
Thunderstorm winds blew a tree down on Confederate Avenue. Damage values are estimated.
Thunderstorm Wind, Campbell
- When
- July 26, 1:40 PM EST
- Where
- Campbell County, 2.75 mi E of Gladys
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.170, -79.030
Thunderstorm winds blew a tree down on Pigeon Run Road and several trees down on Three Creeks Road. Damage values are estimated.
Thunderstorm Wind, Campbell
- When
- July 26, 1:40 PM EST
- Where
- Campbell County, Gladys
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.170, -79.080
Thunderstorm winds blew down trees. Damage values are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Jersey, July 26, 20091 death · 3 injured · $44,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New Jersey, July 26, 200912 injured · $2.2 million · 1 in hail · 14 events
- Heat in California, July 26, 20091 death · 3 injured · 1 event
- Rip Current in Michigan, July 26, 20091 death · 1 event
- Damaging Winds in North Carolina, July 26, 2009$5.0 million · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, July 26, 20093 injured · $532,000 · 1 in hail · 6 events
- Tornado in New York, July 26, 2009$300,000 · EF1 · 1 event
- Hail and Damaging Winds in Pennsylvania, July 26, 2009$450,000 · 1.5 in hail · 5 events
- Lightning Strike in Georgia, July 26, 2009$450,000 · 1 event
- Flash Flooding and Hail in Tennessee, July 26, 2009$156,000 · 1.75 in hail · 11 events
- Flash Flood and Hail in Virginia, July 26, 20091 injured · $34,000 · 1 in hail · 25 events
- Hail and Damaging Winds in New York, July 26, 2009$84,000 · 51 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190480, 190481, 190482, 190483, 190484, 190490, 190485, 190491, 190487, 190493, 190495, 190510.